MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXGUARD¿ EXTENSION SET WITH NEEDLELESS Y-SITE AND STOPCOCK; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXGUARD¿ EXTENSION SET WITH NEEDLELESS Y-SITE AND STOPCOCK; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MX4450
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 04/18/2023.D4: batch #: 822a59.Per photographic evaluation: this is an analysis of one photo submitted to ethicon endo surgery for evaluation.During the visual analysis, the following was observed: the photo shows a black reload from the top view with one gripping surface broken and still adhered to the body reload.Also, the swing tab is in unlocked position.Based on the photo the event described is confirmed.However, no conclusion or root cause could be determined.Please refer to the device analysis for full analysis details and conclusion.Investigation summary: the product was returned for evaluation.Visual inspection was conducted on the returned reload.Visual analysis of the returned sample determined, that the sr75 reload was received with the right gripping surface damaged, making the reload non-functional, and it was not returned analysis.No functional testing was performed, due to the condition of the reload.The event reported was confirmed.And it is related to improper use of the reload.The condition on the returned reload is consistent with an improper loading technique.When loading the cartridge in the device, make sure the cartridge is inside the channel track and proper loading.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 822a59.And no non-conformances were identified.
 
Event or Problem Description
It was reported,that the bd maxguard¿ extension set with needleless y-site and stopcock tubing was clogged.This is 3 of 3 related events.The following information was provided by the initial reporter: tubing cannot be flushed or primed."i have received 3 defective mx4450 bd maxguard extension set, with two 4-way stopcocks and needleless y-site.Initially, received on 3/13 and then two more on 3/17, all 3 from pre-op acu.These all do not work.They cannot be flushed and or primed ".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: (b)(6) 2023 h6: investigation summary one sample model mx4450 lot 22099402 was returned for investigation.The set was examined for defects and abnormalities.No defects or abnormalities were observed.The set was attached to a 10 ml bd syringe and unable to be flushed.Visual inspection under the microscope showed signs of excess solvent near the female luer.A quality notification was sent to the manufacturer.From the manufacturers investigation, operator did not follow the procedure mfg0225 for mdgn dispenser and insert multiple the tube into solvent dispenser.A quality alert was generated on (b)(6) 2023 to prevent this defect.No corrective/preventive actions were taken on this investigation since the controls to prevent occlusion in tubing.A device history record review for model mx4450 lot number (b)(6)was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.H3 other text : see h10.
 
Event or Problem Description
It was reported that the bd maxguard¿ extension set with needleless y-site and stopcock tubing was clogged.This is 3 of 3 related events.The following information was provided by the initial reporter: tubing cannot be flushed or primed "i have received 3 defective mx4450 bd maxguard extension set with two 4-way stopcocks and needleless y-site, initially received on 3/13 and then two more on 3/17, all 3 from pre-op acu.These all do not work - they cannot be flushed and or primed ".

Brand Name
BD MAXGUARD¿ EXTENSION SET WITH NEEDLELESS Y-SITE AND STOPCOCK
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16762365
Report Number9616066-2023-00716
Device Sequence Number14218997
Product Code FPA
UDI-Device Identifier10885403274671
UDI-Public10885403274671
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMX4450
Device Lot Number22099402
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2023
Supplement Date Received by Manufacturer07/19/2023
Initial Report FDA Received Date04/18/2023
Supplement Report FDA Received Date08/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown